Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 1, 2023, 3:54 PM EDT for Martin County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2023, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 1, 2023, 4:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
792
WUUS52 KMLB 011954
SVRMLB
FLC085-012015-
/O.NEW.KMLB.SV.W.0068.230601T1954Z-230601T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
354 PM EDT Thu Jun 1 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 415 PM EDT.
* At 354 PM EDT, a severe thunderstorm was located over Jonathan
Dickinson State Park, or near Jupiter Island, moving east at 15
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8022
2711 8019 2710 8010 2703 8008
TIME...MOT...LOC 1954Z 284DEG 15KT 2701 8014
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil2 follow-up statements
399
WWUS52 KMLB 012004
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
404 PM EDT Thu Jun 1 2023
FLC085-012015-
/O.CON.KMLB.SV.W.0068.000000T0000Z-230601T2015Z/
Martin FL-
404 PM EDT Thu Jun 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN MARTIN COUNTY...
At 403 PM EDT, a severe thunderstorm was located over Tequesta,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
Dickinson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2697 8014 2696 8014 2696 8020 2708 8014
2708 8010 2703 8008 2697 8008
TIME...MOT...LOC 2003Z 284DEG 15KT 2699 8009
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil178
WWUS52 KMLB 012008
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
408 PM EDT Thu Jun 1 2023
FLC085-012018-
/O.EXP.KMLB.SV.W.0068.000000T0000Z-230601T2015Z/
Martin FL-
408 PM EDT Thu Jun 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 415 PM EDT...
The storm which prompted the warning is moving offshore.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2697 8014 2696 8014 2696 8020 2708 8014
2708 8010 2703 8008 2697 8008
TIME...MOT...LOC 2008Z 284DEG 15KT 2699 8008
$$
HeilWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:54 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 1, 2:54 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Melbourne FL 254 PM EDT Thu Jun 1 2023 ...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION... ...Heavy Rainfall Threat through the End of the Week... .DISCUSSION... Currently-Tonight... It's currently more active today at this time as compared to the last few days. KMLB radar imagery shows scattered to numerous showers and lightning storms across central Florida, mainly across areas to the south and east of I-4. Towards Volusia county, drier air has filtered in on the back side of high pressure situated over the Northeastern CONUS, as well as an area of low pressure located over the western Atlantic. Meanwhile an area of low pressure remains located over the Gulf of Mexico which the National Hurricane Center has now indicated has a 70% chance of tropical development over the next 48 hours. Scattered to numerous showers and lightning storms will continue to develop across east central Florida into the afternoon with persistent onshore flow in place, as well as outflow from storms that develop over the Gulf and western Florida. The primary hazards will be heavy rainfall with amounts up to 1-3" (isolated spots up to 4-6"), in addition to, the potential for wind gust up to 40-50mph, small hail, and frequent lightning strikes. Rain chances will linger into the overnight hours with isolated showers and storms possible, especially to the south of I-4 and towards the coast. Overnight low temperatures will reach the upper 60s to low 70s. Friday... A similar pattern will remain in place tomorrow as low pressure (potentially tropical) over the eastern Gulf of Mexico slowly tracks south and east towards Cuba. Meanwhile, rain chances will increase into the afternoon as outflow from upstream storms over the Gulf interact with the west coast sea breeze, as well as onshore easterly flow. Scattered to numerous showers and lightning storms are forecast once again into the afternoon towards the peak diurnal maximum. Any storms that develop will have the potential to once again produce heavy rainfall up to 1 to 3" (isolated 4-6"), wind gusts up to 40-50mph, small hail, and frequent lightning strikes. Expect lower rain chances to the east northeast of I-4, especially towards Volusia county. High temperatures are forecast to top out in the low to upper 80s. The Weekend (modified previous discussion)... Continued rain and thunderstorm chances, maximized during the afternoon and evening hours, will continue into the weekend. Models have come into better agreement on the track of the tropical system, taking it toward the west side of Cuba by Saturday morning as it encounters unfavorable atmospheric conditions and quickly becomes disorganized. For east central Florida, we can expect more rounds of scattered rain and isolated lightning storms Saturday, with more questions about convective coverage on Sunday. Despite some differences in the guidance beyond Saturday, what remains clear is that plenty of moisture will remain in place over the area. PW of 1.7 to 1.9" will support the potential for heavy downpours and isolated instances of localized flooding. The Friday-Saturday QPF paints the highest rainfall totals from Osceola County southward, generally in the 0.50" to 1.25" range. It would not be unreasonable to see localized totals approach the 2.00" mark, especially closer to Lake Okeechobee and the Treasure Coast. Lower amounts to the north, anywhere from 0.10" to 0.50", are expected Friday through Saturday night. Less certainty in the forecast remains for Sunday, as medium range models indicate varying organization and strength of a 500mb trough moving across the Florida Peninsula Sunday afternoon. Slightly more energy depicted in the ECMWF suite provides greater coverage of showers and thunderstorms Sunday afternoon, compared to less organized mid level energy and lower QPF in the GFS guidance. A few more model cycles will likely resolve this disagreement, especially once the Gulf low and large-scale pattern across the southern and eastern CONUS is more accurately captured. Precipitation, associated cloud cover, and a north-northeasterly wind will keep temperatures at bay. Highs in the low to mid 80s are forecast Friday and Saturday, warming slightly on Sunday due to less cloud cover. Monday-Thursday (previous discussion)... Lower PW values advect southward across north central Florida Monday into Tuesday, falling to the 1.2"-1.4" range by mid to late week. While daily afternoon rain chances remain in the forecast only 15-30 PoP was included through the week. Quasi-zonal flow aloft keeps us in a drier holding pattern through late week, even as a cold front drops south across the Southeastern U.S. and an active weather pattern takes shape over the Florida Straits and Carribean. Daytime highs will increase by a few degrees from Monday to Tuesday, signaling a change in the low-level flow from northeasterly to west-southwesterly. A much warmer pattern takes hold Tuesday through Thursday with highs reaching the low 90s. && .MARINE... Issued at 252 PM EDT Thu Jun 1 2023 Currently-Friday... Scattered to numerous showers and storms continue to be expected, mainly in the afternoon with onshore flow in place. East to northeast winds around 10-15kts will build seas 2-4 feet with up to 5ft in the Gulf Stream. Saturday-Monday (modified previous discussion)... Onshore flow continues into the weekend, albeit becoming more northeasterly. Flow backs to the NNE Sunday, strengthening to 10-17 kt, then gradually decreasing into Monday and veering easterly Monday night. Seas 2-4 ft thru Saturday, mostly 2-3 ft Sunday, then quickly increasing in response to the stronger northerly winds Sunday night. Seas 2-4 ft near shore and 4-6 ft offshore thru Monday. In addition, daily rain and lightning storm chances may create briefly higher seas Friday thru Sunday. Rain chances begin to decrease Monday as drier air starts to filter south across the local waters. && .AVIATION... (18Z TAFS) Issued at 252 PM EDT Thu Jun 1 2023 VCTS at all terminals this afternoon. TEMPOs across the interior terminals and TIX for below VFR CIGs/VIS in convection. VCTS/VCSH expected to diminish before 03z. ENE winds around 10-12kts. Gusts around 20kts possible across northern terminals this afternoon. Winds diminish to around 4kts overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 82 70 82 / 30 30 10 40 MCO 71 85 71 86 / 20 70 20 50 MLB 73 85 72 84 / 40 50 40 50 VRB 71 86 71 85 / 40 60 40 60 LEE 70 87 69 88 / 20 60 10 40 SFB 71 86 70 87 / 20 50 20 50 ORL 72 87 71 87 / 20 60 20 50 FPR 71 83 71 83 / 50 60 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Law/Haley
Hazardous weather outlook, Jun 1, 10:22 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1022 AM EDT Thu Jun 1 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-020300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1022 AM EDT Thu Jun 1 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and isolated to scattered lightning storms are forecast this afternoon and evening across east central Florida. Stronger storms could produce wind gusts above 40 mph, and hail between one half and one inch in diameter, along with frequent cloud to ground lightning and torrential downpours. Move indoors if skies look threatening, or you hear thunder. .FLOOD IMPACT... With deep moisture in place, some of the stronger storms could produce 1 to 3 inches of rainfall in a 60 to 90 minute period with total isolated higher amounts up to 4 to 6 inches, especially where multiple rounds of showers and storms occur. This could cause temporary flooding of roads, urban and poorly drained, low lying areas. Never attempt to drive through a water covered roadway as the water depth may be too great to allow your vehicle to safely make it across. Turn around, don't drown. .MARINE THUNDERSTORM GUST IMPACT... Storms today will have the potential to produce wind gusts of 35 knots or greater, mainly near the Intracoastal Waterway through early afternoon, and over inland lakes from mid afternoon through early evening. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches today. If heading to the beaches today, check with local beach patrol for additional information about ocean hazards. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Sufficient moisture will remain in place across east central Florida Friday into this weekend, with scattered to numerous showers and scattered lightning storms forecast. A few storms will be capable of producing frequent lightning strikes, gusty winds up to 50 mph and small hail. There will also be a continued threat for localized flooding where repeated rounds of heavy rainfall occur. While the Saint Johns River at Astor remains below Action Stage, additional heavy rainfall over the basin through this weekend, coupled with developing northerly winds, could cause the river to rise back into Action Stage there. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Jun 1, 12:10 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1210 PM EDT Thu Jun 1 2023
FLZ547-647-747-011645-
Southern Brevard Barrier Islands FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
1210 PM EDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of southeastern Brevard
County through 1245 PM EDT...
At 1210 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grant-Valkaria, or near Malabar, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Malabar, Grant-Valkaria, Micco and Melbourne Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8062 2782 8064 2795 8069 2803 8060
2796 8046 2794 8045
TIME...MOT...LOC 1610Z 319DEG 10KT 2794 8060
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HaleyLocal storm report, Jun 1, 2:36 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
236 PM EDT Thu Jun 01 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Gst 25 ENE Port Canaveral 28.51N 80.19W
06/01/2023 M43 mph AMZ572 FL Buoy
AT 130 PM NOAA BUOY 41009 MEASURED A WIND GUST OF
37KT/43MPH FROM THE NORTH. A SUBSEQUENT GUST OF
41KT/47MPH WAS MEASURED FROM THE NORTH AT 140PM.
&&
Event Number MLB2300187
LAWSpecial weather statement, Jun 1, 3:02 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EDT Thu Jun 1 2023
FLZ159-259-011930-
Coastal St. Lucie FL-Inland St. Lucie FL-
302 PM EDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of western St. Lucie
County through 330 PM EDT...
At 302 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Tradition, or 14 miles northeast of Treasure
Island, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Pierce and Fort Pierce South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2742 8035 2724 8056 2729 8068 2756 8065
2756 8063
TIME...MOT...LOC 1902Z 203DEG 16KT 2734 8060
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jun 1, 3:27 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Thu Jun 1 2023
FLZ058-254-259-012000-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
327 PM EDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern St.
Lucie and northeastern Okeechobee Counties through 400 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Fort Drum, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern St.
Lucie and northeastern Okeechobee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2737 8052 2736 8068 2756 8081 2757 8049
2756 8048
TIME...MOT...LOC 1927Z 175DEG 14KT 2744 8063
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HaleySpecial weather statement, Jun 1, 3:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Thu Jun 1 2023
FLZ164-264-012000-
Inland Martin FL-Coastal Martin FL-
331 PM EDT Thu Jun 1 2023
...Strong thunderstorms will impact portions of eastern Martin County
through 400 PM EDT...
At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Nettles Island to near Port
Salerno to 7 miles east of Indiantown. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Stuart, Jupiter Island, Hobe Sound and Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2699 8008 2697 8011 2697 8014 2695 8015
2696 8030 2703 8041 2709 8032 2729 8017
2719 8013 2703 8008
TIME...MOT...LOC 1930Z 269DEG 14KT 2730 8008 2710 8025 2701 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:42 AM EDT | Areal Flood Advisory | MLB | Brevard | 108 min |
| Jun 1, 6:59 AM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Jun 1, 7:42 AM EDT | Areal Flood Advisory | MLB | Brevard | 93 min |
| Jun 1, 9:39 AM EDT | Areal Flood Advisory | MLB | Brevard | 96 min |
| Jun 1, 12:10 PM EDT | Special Weather Statement | MLB | Indian River | 35 min |
| Jun 1, 1:18 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 1, 3:02 PM EDT | Special Weather Statement | MLB | Saint Lucie | 28 min |
| Jun 1, 3:27 PM EDT | Special Weather Statement | MLB | Saint Lucie | 33 min |
| Jun 1, 3:31 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
| Jun 1, 3:36 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 1, 4:21 PM EDT | Special Marine Warning | MLB | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.